MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT
Model Number 71271440
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cement did not mix in a regular and homogeneous way as usual in the container, doctor did not want to use the product because of the abnormal consistency.A second cement package was opened and mixed in its indicated container, which also has an abnormal consistency.Both turned lumpy and yellow.A third cement was opened with the same lot number that was mixed in a usual way and was used in the patient.The device will not be returned.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The supplier was made aware of this occurrence.Factors and/or potential probable causes that could contribute to the reported event have been identified as transit damage/ a strong mechanical-shock during transportation, breakage technique, and/or instruction of use variance.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
VERSABOND AB 40 GRAMS F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
MDR Report Key9545434
Report Number1020279-2020-00079
Device Sequence Number14038716
Product Code LOD
UDI-Device Identifier03596010507372
UDI-Public03596010507372
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K022688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Model Number71271440
Device Catalogue Number71271440
Device Lot Number18LC07540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer04/16/2020
01/08/2021
09/27/2022
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/19/2020
01/11/2021
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0933-2021
Patient Sequence Number1
Patient SexUnknown